MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER PFO OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Model Number PFO OCCLUDER
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2022, a 35mm amplatzer pfo was selected for an implant using a 9f amplatzer torqvue delivery system.During the procedure, the occluder expanded and its shape was abnormal.Device was removed from the patient prior to released from the delivery cable.There was no interaction with cardiac structures during deployment and no angulation or kink noticed in the delivery system.Device was replaced with a new 35mm amplatzer pfo that was successfully implanted.Patient stable,.
 
Additional Manufacturer Narrative
An event of device deformity was reported.The investigation confirmed the device met functional specifications when analyzed under non-physiological conditions.One picture was received from the field which shows the deformed device.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The cause of the reported incident could not be conclusively determined.There is no indication of a product quality issue with respect to the labeling design or manufacturing of the device.

Brand Name
AMPLATZER PFO OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key15905514
Report Number2135147-2022-02317
Device Sequence Number20124262
Product Code MLV
UDI-Device Identifier00811806011301
UDI-Public00811806011301
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P120021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPFO OCCLUDER
Device Catalogue Number9-PFO-035
Device Lot Number8401339
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/18/2022
Supplement Date Received by Manufacturer01/06/2023
Initial Report FDA Received Date12/02/2022
Supplement Report FDA Received Date01/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown